A 50-year-old female asked:
Disclaimer

i took lexapro10mg for about a year and decided to just stop it. stopped taking it now for 5 days. i get dizzy and get like brain zaps.

1 doctor answer
Dr. Marc Kundler
Specializes in Psychiatry
Ssri withdrawal: Hi duck, it's not a good idea to stop medication like Lexapro (escitalopram) abruptly. There can be a withdrawal syndrome similar to what you describe. I would recommend that you snap the pill in half and take 5 mg daily x 2 weeks and then 5 mg every other day for 2 weeks and then discontinue. Good luck!
Answered on Jun 27, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 39-year-old female asked:
Dr. Mary David
Specializes in Obstetrics and Gynecology
Not withdrawal: If you stopped the Effexor (venlafaxine) 3 years ago, the " frequent brain zaps" are not withdrawal symptoms. You may need referral to a neurologist t ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Louis Gallia
44 years experience Oral and Maxillofacial Surgery
ENT: See ENT doc for chronic sinus problems.
1
1 thank
A 38-year-old female asked:
Dr. Steven Simon
37 years experience Physical Medicine and Rehabilitation
It should help: The brain fog is most likely due to mild swelling due to the congestion you described. Try the nasal steroid as prescribed, and notify your prescribin ... Read More
1
1 thank
A 28-year-old male asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Neuralgia: Your MRA results are reassuring that your symptoms are not due to intracranial pathology. I favor neuralgia, which is caused by an irritable superfici ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month